MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Catalog Number XCR122535
Medical Device Problem Codes Positioning Failure (1158); Separation Failure (2547)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ruptured Aneurysm (4436)
Date of Event 12/14/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section d.4: the product catalog and lot number is not available / not reported.The unique identifier (udi) and expiration date of the device is not known.Failure to detach the cerepak embolic coil could cause stretching, separation and/or premature detachment which could result in non-target site embolization, ischemia or infarct.There are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.In this case, the event required the removal of the coil, and it was reported the aneurysm may have re-ruptured.The severity of the event is unknown.The correlation between the event to the used device as a contributing factor cannot be ruled out entirely.Therefore, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a healthcare professional, that an unknown cerepak coil (product code/lot # unknown) was used for an endovascular embolization procedure.During the procedure, the user reported the coil failed to detach.The event resulted in the physician using a balloon guide catheter (unknown brand) to arrest blood flow and remove the coil.Competitor coils were used to complete the surgery.The reported believed the ¿patient did end up re rupturing during the case.¿ the event was reported as such, ¿surgeon called me on saturday 12-14-24 at 4:22pm est to let me know he would be using a cerepak freeform mini coil to treat a ruptured acom aneurysm.He mentioned over the phone he did not having any detachers available and that he would need to use manual break as a mechanism of detachment.Dr.Called me back at 5:22pm to let me know he was having an issue, and he couldn¿t get the coil detached.Once the coil was inside the dome of the aneurysm, the manual break detachment failed.With the coil already in the aneurysm protecting the rupture site he was trying to avoid taking the coil out because the patient could end up re rupturing.Dr.Opted to put up a balloon and take the coil out and put up another coil from another vendor.I believe the patient did end up re rupturing during the case.We are unaware of the sku#¿s/lots of coils used on saturday night and we are unsure if the operator/staff saved the device in question.I was not present at the case.¿ no further information was made available at the time of this review.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b1, b2, b4, b5, d1, d2a, d4, g3, g6, h2, h4, h6, h11, concomitant products and related report number.A manufacturing record evaluation was performed for the finished device 31212049 number, and no non-conformances related to the malfunction were identified.Additional information was received on 14-jan-2025.Summary: per the information, the catheter used was a headway duo 156cm (microvention).Regarding whether the aneurysm re-rupture led to deterioration or an altered fisher grade, it was replied, ¿patient did re-rupture during the case.Unsure of deterioration.¿ the proximal coil wire was straightened from the groin to the detachment zone before attempting the detachment.The patient¿s baseline neurological status prior to the procedure was unknown.Regarding what was being done procedurally when the re-rupture occurred, it was reported, ¿non detached coil was being removed.¿ the re-ruptured aneurysm was treated with ¿other coils.¿ the product code and/or lot number for the involved cerepak coil was not available.The submitter was unsure if coils were saved for return.Two coils were previously implanted during procedure.Regarding how long the event prolonged the procedure, this information was unobtainable.The device is not available to be returned for further analysis.Patient demographics and medical history were not made available.No further information was provided.Additional information was received on 15-jan-2025.Summary: this complaint was submitted to the usfda by the healthcare facility.The information included in the event description is as follows: ¿over the weekend [physician¿s name extracted] had an issue with a cerenovus cerepak coil.He was coiling and attempted to detach the coil using the company's recommended 2-hand, manual technique, the coil did not detach.The tether lengthened appropriately, but the coil did not detach.He tried several times to detach the coil with no success.The coil never detached.He was forced to bring a balloon across the acomm artery and inflate it, remove the coil, deploy a microvention hydrosoft coil, and deflate the balloon.The microvention coil was deployed successfully.This was a very difficult case where detachment was of extreme importance.The physician reported his concerns to the company as a safety issue.There was no harm to the patient however the length of the procedure was extended considerably.¿ per the additional information received on 14-jan-2025 and 15-jan-2025, it was clarified the treating physician was required to use a balloon guide catheter to facilitate the removal of the cerepak coil and the aneurysm rupture required the implantation of additional coils; therefore, imdrf health impact codes: ¿modified surgical procedure & surgical intervention¿ were added to the file.Additionally, it was disclosed that the physician ¿reported his concerns to the company as a safety issue.There was no harm to the patient however the length of the procedure was extended considerably.¿ based on this information, imdrf health impact code: ¿surgery prolonged¿ was added to the file; the severity is unknown.No further changes to the file are required.The event remains reportable to the usfda.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).Section b5: per the additional information received on 06-mar-2025, it was disclosed that a loop of the coil landed in the subarachnoid space, ruptured the neck of the aneurysm, and resulted in an acute leak and subarachnoid bleeding.The patient subsequently died after the procedure due to subarachnoid hemorrhage.Although the patient had significant hemorrhaging prior to the procedure with poor prognosis (hunt & hess 4), the correlation between the alleged device deficiency as a contributing factor cannot be ruled out.Based on this information, this event will be conservatively reported to the us fda reporting under criteria 21 cfr 803 with a classification of ¿death,¿ with an awareness date of 26-feb-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21081830
Report Number3008114965-2025-00013
Device Sequence Number8333874
Product Code KRD
UDI-Device Identifier10886704083757
UDI-Public(01)10886704083757(17)261031(10)31212049
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXCR122535
Device Lot Number31212049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2024
Supplement Date Received by Manufacturer01/14/2025
02/26/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/27/2025
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (UNSPECIFIED BRAND); HEADWAY DUO 156CM MICROCATHETER
Outcome Attributed to Adverse Event Hospitalization; Death; Life Threatening; Required Intervention;
Patient SexUnknown